Alert archive / Ohio / Frost Advisories in 2013
Frost Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this frost advisory at Apr 24, 2013, 10:46 PM EDT for Pleasants County, Tyler County, Wood County, West Virginia; 7 counties in Ohio; Carter County, Greenup County, Kentucky. It took effect at Apr 25, 2013, 12:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2013, 10:46 PM EDT (02:46 UTC)
- In effect from
- Apr 25, 2013, 12:00 AM EDT
- Expired
- Apr 25, 2013, 9:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Charleston, WV
Counties Carter County, KY, Greenup County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Vinton County, OH, Washington County, OH, Pleasants County, WV, Tyler County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 87 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 785 m above ground
- 0-6 km bulk shear
- 95 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
944 WWUS71 KRLX 250246 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1046 PM EDT WED APR 24 2013 KYZ101-102-OHZ075-076-083>087-WVZ009>011-251100- /O.NEW.KRLX.FR.Y.0002.130425T0400Z-130425T1300Z/ GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 1046 PM EDT WED APR 24 2013 ...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT THURSDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...LATE TONIGHT AND EARLY THURSDAY MORNING. * IMPACTS...TENDER PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
288 WWUS71 KRLX 250830 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 430 AM EDT THU APR 25 2013 KYZ101-102-OHZ075-076-083>087-WVZ009>011-251300- /O.CON.KRLX.FR.Y.0002.000000T0000Z-130425T1300Z/ GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 430 AM EDT THU APR 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S IN SHELTERED VALLEYS. * TIMING...EARLY THIS MORNING. * IMPACTS...TENDER PLANTS COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
824 WWUS71 KRLX 251255 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 855 AM EDT THU APR 25 2013 KYZ101-102-OHZ075-076-083>087-WVZ009>011-251400- /O.EXP.KRLX.FR.Y.0002.000000T0000Z-130425T1300Z/ GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON-VINTON-MEIGS-GALLIA- LAWRENCE-WOOD-PLEASANTS-TYLER- INCLUDING THE CITIES OF...FLATWOODS...RUSSELL...RACELAND... GRAYSON...OLIVE HILL...ATHENS...MARIETTA...BELPRE...JACKSON... WELLSTON...OAK HILL...MCARTHUR...HAMDEN...GALLIPOLIS...IRONTON... SOUTH POINT...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE 855 AM EDT THU APR 25 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... TEMPERATURES ARE GRADUALLY STARTING TO WARM INTO THE LOWER 40S THIS MORNING...THEREFORE THE FROST ADVISORY IS ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 24, 10:15 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 24, 10:15 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1015 PM EDT WED APR 24 2013 .SYNOPSIS... HIGH PRESSURE BUILDS IN OVERNIGHT. MID LEVEL DISTURBANCE AND WEAK SECONDARY FRONT THURSDAY. HIGH PRESSURE DOMINATES FRIDAY. WARM FRONT APPROACHES FROM THE SOUTH OVER WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... SHOWERS ASSOCIATED WITH THE COLD FRONT ARE EXITING THE REGION TO THE EAST. WILL UPDATE THE FORECAST TO BETTER TIME THIS. PATCHY FROST IS POSSIBLE IN OHIO OVERNIGHT. IT IS A TOUGH CALL HOWEVER ON HOW WIDESPREAD THE FROST WILL BE. HIGH PRESSURE IS TRYING TO NUDGE IN AND LIGHTEN WINDS...BUT NEXT DISTURBANCE/SECONDARY FRONT ALSO TRIES TO INCREASE THE GRADIENT SOME TOWARD MORNING. ULTIMATELY...IT WILL DEPEND ON IF THE WINDS LAY DOWN OR NOT. WITH LHQ GOING CALM ALREADY AND SOME READINGS IN SOUTHEAST OHIO IN THE UPPER 30S. WILL ISSUE A FROST ADVISORY ALONG MY NORTHWESTERN COUNTIES. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... WILL MAINTAIN A SLIGHT CHANCE OF PRECIP SKIRTING ACROSS THE NORTHERN THIRD OR SO OF FORECAST AREA AT THE OUTSET OF THE PERIOD WITH UPPER LEVEL TROUGH AXIS OVER AREA AND PUSHING EASTWARD. AS PRECIP WINDS DOWN ACROSS EASTERN MOUNTAINS...STILL A SHOT AT A BRIEF RAIN/SNOW/FZRA MIX FOR A FEW HOURS. MUCH IF NOT ALL PRECIP EXPECTED TO END BY 07Z-09Z FRI. AGAIN...ANY WINTRY MIX WILL BE VERY LIGHT WITH LITTLE IF ANY ACCUM AND NO REAL IMPACTS EXPECTED. INHERITED MIN TEMPS FOLLOWING THE COOLEST GUIDANCE IN THE LOWER/MID 30S LOWLANDS STILL LOOK GOOD WITH LITTLE CHANGE FROM PREV FORECAST. FROST IS A DECENT BET FOR NORTHERN LOWLAND WV COUNTIES AND SE OHIO COUNTIES WITH AT LEAST PARTIAL CLEARING AND NEAR-CALM WINDS BY EARLY FRIDAY MORNING. SOME FROST IS POSSIBLE FOR MOUNTAIN LOCATIONS AS WELL BUT CLOUDS WILL BE SLOWER TO CLEAR HERE. FRIDAY FLOW TURNS WNW BEHIND THE DEPARTING UPPER TROUGH WITH WEAK UPPER RIDGING OVER THE OHIO RIVER VALLEY AND SFC HIGH PRESSURE CENTERED OVER NW ZONES BY 18Z. ALL IN ALL A VERY PLEASANT DAY IN STORE FOR THE AREA WITH A MOSTLY SUNNY SKY AND TEMPS INTO THE LOWER/MID 60S AND VERY LIGHT WINDS. DID ELECT TO LOWER TD/S APPRECIABLY PER LATEST NAM12 BUFKIT SOUNDINGS WHICH WOULD INDICATE DEWPOINT TEMPS MIXING INTO THE MID/UPPER 20S...WHICH IN TURN RESULT IN LOW RH/S POTENTIALLY BOTTOMING OUT IN THE MID/UPPER 20S DURING THE AFTERNOON HOURS. AS MENTIONED HOWEVER...WIND SPEEDS WILL NOT BE A FACTOR. FRIDAY NIGHT...TRANQUIL WEATHER CONTINUES AS CENTER OF SFC HIGH PRESSURE REMAINS NEARBY WITH OVERNIGHT LOWS NOT QUITE AS CHILLY AS PREV NIGHT WITH TEMPS UPPER 30S/LOW 40S LOWLANDS GENERALLY...WITH MID AND POSSIBLY LOWER 30S STILL IN THE FAVORED COLD SPOTS. BY SATURDAY MORNING SOME QUESTIONS ARISE WITH PROGRESSION OF NEXT SYSTEM INTO THE AREA BUT HAVE SLOWED PRECIP INTO THE AREA EVEN FURTHER...AS PREV FCST DISCUSSION MENTIONED. WILL KEEP AREAS ALONG AND NORTH OF INTERSTATE 64 CORRIDOR DRY FOR MUCH OF SATURDAY...WITH SLIGHT CHANCE OF RAIN SHOWERS NOT ARRIVING UNTIL LATE AFTERNOON. FURTHER SOUTH IN THE COALFIELDS AND VA COUNTIES...WILL ALLOW A SLIGHT CHANCE OF PRECIP MUCH OF THE DAY BUT EVEN HERE NOT EXPECTING AMPLE LLVL MOISTURE UNTIL AT LEAST 18Z IF NOT 21Z SAT. ALSO RAISED MAX TEMPS ACROSS MUCH OF THE AREA AS WELL WITH 850MB TEMPS OF ~6C-7C AND 925MB TEMPS OF 12C-14C...TEMPS AROUND 70F ARE REASONABLE. DID LOWER MAX TEMPS A FEW DEGREES ACROSS SW ZONES WHERE DENSER HIGH CLOUDS FROM INCOMING SYSTEM MAY HINDER MAX TEMP POTENTIAL. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... WESTERLIES ACROSS THE CENTRAL/EASTERN PART OF THE NATION WEAKEN CONSIDERABLY THIS PERIOD...WHILE STRONGER WESTERLIES DIG INTO THE WESTERN STATES. MOST OF THE PERIOD WILL BE AFFECTED BY A WEAK SOUTHERN STREAM UPPER TROUGH COMING OUT OF THE SOUTH CENTRAL STATES AND INTO A WEAK MEAN EASTERN U.S. UPPER RIDGE. MODELS IN GENERAL AGREEMENT WITH THE MASS FIELDS IN THAT THE UPPER TROUGH TRIES TO LIFT NORTHEASTWARD SOMEWHAT AS IT MOVES SLOWLY INTO THE EASTERN U.S.. MODELS AGREE THE UPPER SYSTEM WILL MOVE ONLY SLOWLY EASTWARD AND NOT BE STRONG ENOUGH TO PUSH A FRONT INTO OUR REGION. THUS...MOST OF THE PERIOD WILL BE DOMINATED BY A SOUTH TO SOUTHEAST FLOW OF INCREASINGLY MOIST AND MILDER AIR AROUND A SURFACE HIGH TO OUR EAST. HOWEVER...THE QPF FIELDS WILL BE GREATLY AFFECTED BY ANY CONVECTIVE COMPLEXES THAT PUSH AHEAD OF THE UPPER SYSTEM ACROSS THE SOUTHEASTERN STATES...AND THE MODELS DO INDICATE CONVECTIVE COMPLEXES. WHILE IT LOOKS LIKE THE LEADING EDGE OF ANY PRECIP WILL ARRIVE LATER FRIDAY NIGHT IN OUR SOUTH AND WEST...BELIEVE THERE WILL BE ACTIVE COMPLEXES TO OUR SOUTH TO ROB SOME OF THE DEEPER MOISTURE FURTHER NORTH FOR MUCH OF THE PERIOD. WILL HAVE POPS IN MOST AREAS FOR MOST OF THE PERIOD...BUT KEEP THE HIGHEST POPS OVER THE SOUTH. FURTHERMORE...INSTABILITY IS IN QUESTION THIS FAR NORTH...BUT WILL INCLUDE SOME THUNDER ESPECIALLY SOUTH FOR THE WEEKEND. FOR EARLY NEXT WEEK...WILL BASICALLY KEEP CHANCE POPS MOST AREAS GIVEN UNCERTAINTY OF THE SYSTEM THAT FAR OUT. ALL IN ALL...FOCUSING IN THE SOUTH FOR GREATEST RAIN POTENTIAL WITH NEAR NORMAL TEMPERATURES THANKS TO LOTS OF CLOUDS. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... A GUSTY COLD FRONT WILL CONTINUE TO PUSH EASTWARD THIS EVENING...WITH MVFR CLOUDS BEHIND THE FRONT. CLOUDS WILL GRADUALLY LIFT THEN CLEAR OVERNIGHT...WITH VFR CONDITIONS EXPECTED BY LATER TONIGHT. A FEW SHOWERS CAN NOT BE RULED OUT IN THE NORTH ON THURSDAY AS A DISTURBANCE PUSHES THROUGH...BUT OTHERWISE...EXPECT VFR CONDITIONS. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE...HIGH. ALTERNATE SCENARIOS: TIMING OF CLOUDS LIFTING AND CLEARING COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 EDT 1HRLY 16 17 18 19 20 21 22 23 00 01 02 03 CRW CONSISTENCY M H H H H M M M H H H H HTS CONSISTENCY H H M M H H H H H H H H BKW CONSISTENCY M M M H H H M M M M M H EKN CONSISTENCY H M L M M M M M M H M H PKB CONSISTENCY H H H H M M H H H H H H CKB CONSISTENCY M M H H H H H M M H H H AFTER 00Z FRIDAY... NO WIDESPREAD IFR EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR WVZ009>011. OH...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR OHZ075-076-083>087. KY...FROST ADVISORY UNTIL 9 AM EDT THURSDAY FOR KYZ101-102. VA...NONE. && SYNOPSIS...JSH/50/30 NEAR TERM...RPY SHORT TERM...KTB LONG TERM...26 AVIATION...RPY
Hazardous weather outlook, Apr 24, 4:30 PM EDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 430 PM EDT WED APR 24 2013 KYZ103-105-VAZ003-004-WVZ005-006-008-013>016-018-024>031-033-034- 252030- BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-CABELL-JACKSON WV-LINCOLN- PUTNAM-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-MCDOWELL-WYOMING- 430 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW LIGHT WEIGHT OBJECTS AROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING MAY BE COLD ENOUGH FOR FROST. A FROST ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101-102-OHZ075-076-083>087-WVZ007-009>011-017-019-020-252030- GREENUP-CARTER-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-MASON-WOOD-PLEASANTS-TYLER-WIRT-RITCHIE-DODDRIDGE- 430 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...NORTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW LIGHT WEIGHT OBJECTS AROUND. TEMPERATURES LATE TONIGHT MAY BE COLD ENOUGH FOR PATCHY FROST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TEMPERATURES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING AGAIN MAY BE COLD ENOUGH FOR FROST. A FROST ADVISORY MAY BE NEEDED FOR THE MOST VULNERABLE COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ032-035>040-046-047-252030- TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 430 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. WIND GUSTS OF 30 TO 45 MPH ARE POSSIBLE TODAY...WHICH COULD BLOW LIGHT WEIGHT OBJECTS AROUND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ066-067-252030- PERRY-MORGAN- 430 PM EDT WED APR 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:12 PM EDT | Frost Advisory | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Doddridge and 19 more | 19 hr |
Nearby
Frost Advisories in Ohio, 2013Frost Advisories in West Virginia, 2013Frost Advisories in Kentucky, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.